MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k#: k973565.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, while the doctor was performing the operation (tissue biopsy), the operator could not "spring out" [sic] the stylet of the quick-core coaxial biopsy needle.Another set was eventually employed to complete the procedure.The customer confirmed that no patient adverse events occurred as a result of the product problem, and no additional procedures were necessitated.The device has been returned fo evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Additional information: the investigation has been completed.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, functional testing, and inspection of unused product was conducted during the investigation.One unused, sealed quick core biopsy needle and one opened, prior to use coaxial needle assembly were returned for evaluation.The coaxial needle assembly is made up of a trocar and an outer cannula.The outer cannula and trocar of the coaxial needle assembly were locked together.With minimal force applied, the operator was able to unlock the hubs.Once unlocked, the trocar easily slides in and out of the cannula.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.The device history record was reviewed for lot 7902149 and confirmed no non-conformances reported.Additionally, since the complaint involved a component of the set, the device history record was reviewed for sub assembly sa7826457 was reviewed and confirmed no non-conformances reported.There were no other reported complaints for this lot number.An internal investigation determined that the issue of unlocking the hubs on the coaxial needle subassembly is potentially two-fold.One potential explanation is due to humidity causing product to swell and another could be attributed to over torqueing of the hub.In order to address the over torqueing issue, a memo was sent out to the corresponding department quality control supervisors to distribute and make operators aware of this issue of potential over-tightening of hubs during final qc.In regard to the potential humidity issue: in june 2015, we experienced a spike in the nonconformance code "does not function".The trend continued through july 2015 and the number of nonconformances dropped in august.We have been continuing to monitor this issue to determine if cook experiences another spike.At this time, it was determined that no additional risk reduction activities are warranted.Based on the information provided and the results of our investigation, the root cause for this event is related to manufacturing of the device.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7086551
Report Number1820334-2017-04320
Device Sequence Number1119813
Product Code KNW
UDI-Device Identifier00827002270183
UDI-Public(01)00827002270183(17)220510(10)7902149
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberQCS-20-9.0-10T
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1